Oak Ridge, TN
A 37-year-old female asked:
Im on my 4th pack of low dose tri sprintec birth control with one active week left. im spotting. i read spotting usually goes away after third pack? can that take longer for some women? i dont want to increase to too high of estrogen at my age
1 doctor answer • 4 doctors weighed in
Might take longer: The menses which occur from oral contraceptives are "artificial", from the hormones in the pill. Most women will "adjust" within 3 cycles and stop spotting, but not all. It is not dangerous, and you may choose to put up with it. Slightly different hormone combinations in another pill would likely resolve the spotting. As long as your don't smoke, the level of estrogen is not a concern.
128 viewsReviewed >2 years ago
Last updated Nov 4, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.